MAUDE Adverse Event Report: DEPUY MITEK LLC US NCHPLSTY CURETTE CUP *EA; BONE CURETTE

DEPUY MITEK LLC US NCHPLSTY CURETTE CUP *EA; BONE CURETTE
Model Number 219308
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being filed as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.Occupation: initial reporter is a mitek sales representative.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.It was reported the complaint device was an older device.One possible root cause for the reported problem could be fair wear and tear due to age and use.However, without the complaint device to evaluate, we cannot determine a definitive root cause.Further, no lot numbers were supplied which precludes conducting a device history record (dhr) review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a shoulder scope procedure it was found that the restore cup curette is dull and not working properly.The procedure was completed with a non-mitek device with no patient harm or surgical delay to the case.This report is for a restore cup curette.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Correction: h6: conclusion codes; upon further investigation, it was determined that the investigation conclusion code was that the cause was not established.Therefore, this field has been updated accordingly to reflect the correct information.Investigation summary: the complaint device is not being returned, it was discarded by the customer, therefore unavailable for a physical evaluation.This complaint cannot be confirmed.The sales rep reported the complaint device was an older device.One possible root cause for the reported problem could be fair wear and tear due to age and use.However without the complaint device to evaluate, we cannot determine a definitive root cause.Further, no lot numbers were supplied which precludes conducting a dhr review or a lot specific search in the complaints handling system.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Common Device Name
BONE CURETTE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9238477
Report Number1221934-2019-59205
Device Sequence Number1564951
Product Code NBH
UDI-Device Identifier10886705005635
UDI-Public10886705005635
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number219308
Device Catalogue Number219308
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/30/2019
Supplement Date Received by Manufacturer08/16/2020
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date08/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1